MAUDE Adverse Event Report: VOLCANO CORPORATION VISIONS PV .014P RX DIGITAL IVUS CATHETER; CATHETER, ULTRASOUND, INTRAVASCULAR

VOLCANO CORPORATION VISIONS PV .014P RX DIGITAL IVUS CATHETER; CATHETER, ULTRASOUND, INTRAVASCULAR
Model Number 014R
Medical Device Problem Code Entrapment of Device (1212)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/05/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This case was reviewed and investigated according to the manufacturer¿s policy.Blocks a3b: not available from facility.Block b6: not available from facility.Block c: not applicable for this device.Blocks d6 & d7: not applicable for this device.Block h3 & h6: the visions catheter was not returned, thus no product evaluation was performed.Blocks h7, h9 & h10: do not apply to this submission.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.
 
Event or Problem Description
It was reported that a visions catheter was used during a therapeutic peripheral procedure in the distal sfa.During pullback, the catheter became stuck on the non-philips guidewire.To maintain access, the section of the guidewire that was outside of the patient was cut off, to remove the catheter and proximal portion of the guidewire together.The procedure was completed by delivering a new catheter over the remaining portion of the guidewire.No patient injury reported.This adverse event and product problem is being submitted because the visions catheter was entrapped, and additional intervention was required for removal.
 
Additional Manufacturer Narrative
Blocks d9 & h3: the visions catheter was returned for evaluation.Block h3: the visions catheter was returned intact to a non-philips guidewire.Additionally, the catheter was in two pieces; however, it was intentionally cut in order to be removed from the patient.Visual inspection found the distal tip was deformed, the guide wire exit port was stretched; portions of inner member and distal shaft were bunched up, and micro cables were broken but not exposed.No functional testing performed due to the nature of the returned device.Block h6: the probable cause of the reported failure is damage during handling/use.Strain, impact, and forces associated with handling can affect the integrity of the device.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.
 
Additional Manufacturer Narrative
During further review of the overall complaint record, a discrepancy in the serial number was observed.Block d4: serial # corrected from (b)(6) to (b)(6).Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.

Brand Name
VISIONS PV .014P RX DIGITAL IVUS CATHETER
Common Device Name
CATHETER, ULTRASOUND, INTRAVASCULAR
Manufacturer (Section D)
VOLCANO CORPORATION
3721 valley centre drive #500
san diego CA 92130
Manufacturer (Section G)
VOLCARICA S.R.L.
coyol free zone &business park
b37
alajuela
CS  
Manufacturer Contact
danielle bullock
3721 valley centre drive #500
san diego, CA 92130
MDR Report Key23588187
Report Number3008363989-2025-00143
Device Sequence Number9305211
Product Code OBJ
UDI-Device Identifier00845225002848
UDI-Public(01)00845225002848(11)250806(17)270806(10)0303545517
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K152829
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/29/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number014R
Device Catalogue Number014R
Device Lot Number0303545517
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/05/2025
Supplement Date Received by Manufacturer12/04/2025
01/29/2026
Initial Report FDA Received Date11/18/2025
Supplement Report FDA Received Date12/24/2025
01/29/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/06/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ASAHI: 0.014 ASTATO GUIDEWIRE; CORDIS: 6F INTRODUCER SHEATH; PHILIPS VOLCANO: CORE MOBILE SYSTEM
Patient Age63 YR
Patient SexMale
Patient Weight71 KG
Patient EthnicityNon Hispanic
Patient RaceAsian